Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 24, 2006, 2:56 AM CST for 12 counties in Nebraska; 7 counties in Iowa. It took effect at Jan 24, 2006, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 2:56 AM CST (08:56 UTC)
- In effect from
- Jan 24, 2006, 9:00 AM CST
- Expired
- Jan 24, 2006, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Cedar County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Pierce County, NE, Sarpy County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 44 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 240856 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 256 AM CST TUE JAN 24 2006 ...STRONG NORTHWEST WINDS TODAY... .A COLD FRONT WILL PLUNGE THROUGH EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE MORNING...USHERING IN STRONG NORTHWEST WINDS. SUSTAINED WINDS OVER 30 MPH...WITH GUSTS TO 45 MPH WILL BE COMMON FROM LATE MORNING THROUGH THE MIDDLE OF THE AFTERNOON. THE WINDS SHOULD DIMINISH RAPIDLY AFTER 4 PM. IAZ043-055-056-069-079-080-091-NEZ011-012-015-017-018-032>034-044- 045-052-053-241700- /O.NEW.KOAX.WI.Y.0002.060124T1500Z-060124T2200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-PIERCE-WAYNE-STANTON-CUMING-BURT-DODGE-WASHINGTON- DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...CLARINDA...BLOOMFIELD... HARTINGTON...PENDER...PIERCE...WAYNE...STANTON...WEST POINT... TEKAMAH...FREMONT...BLAIR...OMAHA...BELLEVUE 256 AM CST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY MID TO LATE MORNING...WITH SOME GUSTS TO 45 MPH LIKELY. THE STRONG WINDS WILL DIMINISH RAPIDLY LATE THIS AFTERNOON...INTO THE 10 TO 20 MPH RANGE BY 6 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DERGAN
1 follow-up statement
000 WWUS73 KOAX 242142 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 342 PM CST TUE JAN 24 2006 IAZ043-055-056-069-079-080-091-NEZ011-012-015-017-018-032>034-044- 045-052-053-242245- /O.EXP.KOAX.WI.Y.0002.000000T0000Z-060124T2200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-PIERCE-WAYNE-STANTON-CUMING-BURT-DODGE-WASHINGTON- DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...CLARINDA...BLOOMFIELD... HARTINGTON...PENDER...PIERCE...WAYNE...STANTON...WEST POINT... TEKAMAH...FREMONT...BLAIR...OMAHA...BELLEVUE 342 PM CST TUE JAN 24 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ DEWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:43 AM CST, 13 minutes earlier.
Area forecast discussion, Jan 24, 2:43 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
243 AM CST TUE JAN 24 2006
.DISCUSSION...
SYNOPSIS...00Z SUBJECTIVE UPPR AIR ANLYS INDCD POTENT UPPR LVL
SHRTWV MOVING SEWD THRU THE GREAT LAKES ASSOCIATED WITH A 90 M
HEIGHT FALL AT KINL AT H5. UPSTRM REX BLOCK HAD DVLPD OVR THE WRN
US WITH UPPR LVL CLOSED LO JUST OFF THE SRN CA COAST AND AN UPPR
LVL RIDGE FM THE GREAT BASIN INTO BRITISH COLUMBIA. 08Z OBJECTIVE
MSAS ANLYS INDCD SFC LO NR LAKE SUPERIOR WITH A CDFNT FM ERN MN
THRU SRN SD. 3-HR PRES RISES OF 3 TO 4 MB WERE NOTED BEHIND THE
CDFNT.
FORECAST...MAIN CONCERN FOR TODAY IS OF COURSE WIND AND TMPS. THE
POTENT SYSTEM MOVING ACROSS THE GREAT LAKES WILL CONTINUE TO DRIVE
THE BEFORE MENTIONED CDFNT THRU THE CWA THIS MRNG. GFS/NAM/RUC ALL
INDICATE H85 WINDS OF 50 TO 60 KTS AND 925 MB WINDS OF 40 KTS.
ALTHOUGH THE BEST PRES RISES GO WELL NE OF THE FA...UNIDIRECTIONAL
WIND PROFILE AND A DEEPLY MIXED BOUNDARY LAYER WILL LIKELY LEAD TO
WIND ADVRY CRITERIA WIND OVR THE ERN CWA. HAVE GONE AHEAD AND
ISSUED AN ADVRY FOR THIS AREA THRU THE AFTN. GRADIENT DOES
DECREASE PAST 18Z AND FEEL THE BEST WND POTENTIAL WL BE IN THE 15Z
TO 18Z TIME FRAME. OTHERWISE...VERY WARM START AND VERY DEEP
MIXING WL LEAD TO ACTUALLY FAIRLY MILD TMPS DESPITE THE STG CAA.
HAVE GONE WITH THE 15Z H85 MIX OUT TMPS FOR HIGHS AND THIS WAS IN
LINE WITH PREVIOUS FORECAST AND CURRENT GUIDANCE. TMPS ARE LIKELY
TO LVL OFF BY NOON AND MAY EVEN SLOWLY FALL THROUGH THE AFTN. SFC
RIDGE WL ADVANCE ACRS THE AREA TONIGHT WITH WINDS QUICKLY
DIMINISHING DURING THE EVNG. GOING LOWS LOOK VERY REASONABLE HERE.
WAA WL QUICKLY DVLP ON WED WITH A WRMFNT MOVING ACRS THE AREA.
ALTHOUGH H85 TMPS WARM OVR TODAY...LIMITED MIXING WL PUT A LID ON
TMPS. NEVERTHELESS...STILL VRY WRM FOR LATE JAN. UPPR LVL CUT-OFF
SYSTEM OVR THE SW BEGINS TO EJECT TO THE NE ON WED NIGHT SPREADING
CLDS ACRS THE CWA. INCREASED GOING LOWS WED NIGHT WITH THE HIGH
CLDS AND THE STG SRLY LO LVL JET EXPECTED. INCREASED GOING HIGHS
ON THURSDAY AS WELL. WE SHLD SEE A MOSTLY CLDY DAY...BUT A 50 KT
LO LVL JET THRU THE DAY SHLD ALLOW FOR MIXING TO NR H85 BY AFTN.
HAVE ALSO INCREASED THE WINDS IN THE GRIDS TO WINDY CRITERIA. AS
FAR AS PRECIP WITH THIS SYSTEM...THERE IS DECENT ISENTROPIC
LIFT...BUT MOISTURE IS LACKING. HAVE DROPPED CHC POPS TO SCHC POPS
ATTM AS IT MAY BE MORE OF A TRACE EVENT. REMOVED THE MENTION OF SN
FM THE GRIDS FOR THURS NIGHT WTIH NO REAL COLD AIR AROUND AND
INCREASED GOING LOWS. DID NOT MAKE MANY CHANGES TO THE GOING
EXTENDED. GFS/EC/CANADIAN ALL INDICATING A SYSTEM MOVING ACRS
KS/MO ON SAT/SUN. ADDED RAIN CHCS FOR SAT AND BUMPED UP POPS FOR
SAT NIGHT FOR RA/SN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR NEZ011-NEZ012-NEZ015-NEZ017-NEZ018-NEZ032-NEZ033-NEZ034-
NEZ044-NEZ045-NEZ052-NEZ053.
IA...WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR IAZ043-IAZ055-IAZ056-IAZ069-IAZ079-IAZ080-IAZ091.
&&
BOUSTEADHazardous weather outlook, Jan 23, 5:00 PM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CST MON JAN 23 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY STRONG NORTHWEST WINDS ARE EXPECTED ACROSS MUCH OF THE AREA ON TUESDAY...ESPECIALLY NORTH OF A LINE FROM DAVID CITY TO RED OAK. SUSTAINED WINDS MAY REACH 30 MPH. GUSTS TO AROUND 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. MILLER
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.